MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC RETRACTOR FRAME CRANIAL/CAUDAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC RETRACTOR FRAME CRANIAL/CAUDAL
Catalog Number 03.615.100
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided for reporting.Date of event is unknown.Device is an instrument and is not implanted / explanted.Device is expected to be returned for manufacturer review/investigation but has not been received yet.Reporter is synthes sales representative.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Additionally, device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the retractor frame cranial/caudal is not holding.It is unknown when and how the malfunction was discovered.It is unknown if there was patient and procedural involvement.This report is for one (1) retractor frame cranial/caudal.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device history records review was completed for part# 03.615.100, lot# t951344.Manufacturing location: (b)(4), release to warehouse date: dec 10, 2010.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product investigation was completed.The implant was received with the reported condition of ¿device interaction (2+ devices) unable to assemble: rm¿ investigation flow device interaction/functional was performed.The returned implant was visually inspected, and no damage was seen on any component of the device.There were no dents/scratches on the ratcheting portion of the instrument.A functional test was done, and the device functioned as intended.All components moved freely and held in place when locked appropriately.The received condition does not agrees with the complaint description.The complaint condition could not be replicated, and no issues were detected.The complaint could not be confirmed.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.No known patient involvement reported.The device was received and the product evaluation is in progress.No conclusion can be drawn.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that there was no known patient involvement and there was no disruption of surgery happened.

Brand Name
RETRACTOR FRAME CRANIAL/CAUDAL
Common Device Name
RETRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7794764
Report Number2939274-2018-53369
Device Sequence Number19155075
Product Code GAD
UDI-Device Identifier10705034715360
UDI-Public(01)10705034715360
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.615.100
Device Lot NumberT951344
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer08/21/2018
09/25/2018
Initial Report FDA Received Date08/17/2018
Supplement Report FDA Received Date08/24/2018
09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1